MAUDE Adverse Event Report: COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LX
Medical Device Problem Codes Break (1069); Material Distortion (2977)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the hawkone device was returned loaded with an unknown gray 0.014" guidewire.A cutter driver was connected to the hawkone device.No other ancillary devices were received.The hawkone was inspected and noticed two locations where the distal end of the catheter showed signs of separation; however, the hawkone remained as one unit no components were missing.The unknown 0.014" guidewire loaded in the hawkone was deformed proximal to the proximal end of the guidewire tubing of the hawkone.Approximately 47cm of the guidewire was visible from the distal tip of the hawkone.The proximal end of the guidewire tubing showed the guidewire was curved backwards and approximately 4cm from the guidewire tubing, the guidewire was looped "pigtailed".The guidewire tubing did not show signs of zipper tearing; however, the proximal end of the tubing showed the rim of the tubing stretched outward.The junction of the laser drilled coils and the cutter window assembly was stretched out.The laser drilled coils were intact; however, the tecothane layer of the distal assembly detached from the cutter window assembly.The proximal end of the cutter window assembly showed the hinge separated from the torque shaft adapter.The hinge pins were present and remained intact.One of the two hinge pins were bent downward indicative of tensile forces being applied at this location.No damage was noted to the drive shaft adapter.Approximately 3cm of the drive shaft was exposed between the cutter window assembly and the torque shaft adapter.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a hawkone directional atherectomy device for treatment of a severely calcified, moderately tortuous lesion located in proximal location in the right superficial femoral artery (sfa).The ifu was followed.No alleged product issue.No resistance was felt during advancement of the device.It was reported that when the device was removed from the patient, the nose cone separated from the catheter.It remained attached but was separated so could not be used again.This occurred outside of patient.No patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key6665659
Report Number2183870-2017-00275
Device Sequence Number13945957
Product Code MCW
UDI-Device Identifier00821684057933
UDI-Public00821684057933
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2019
Device Catalogue NumberH1-LX
Device Lot NumberA355838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2017
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer05/26/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1